Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 5, 2016, 3:34 PM EDT for 5 counties in Pennsylvania. It was in force for 86 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 5, 2016, 5:00 PM EDT
- In force
- 86 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 145 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:50 PM EDT | TSTM WND DMG | Plainfield Twp, PA | COUPLE OF TREES DOWN ON WIRES. |
| Jun 5, 4:55 PM EDT | TSTM WND DMG | 5 S Fleetwood, PA | TREES AND WIRES DOWN |
| Jun 5, 5:00 PM EDT | TSTM WND DMG | Emmaus, PA | FEW TREES DOWN SOUTH PART OF COUNTY. |
| Jun 5, 5:10 PM EDT | TSTM WND DMG | Zionsville, PA | 3 POWER POLES SNAPPED...MULTIPLE TREES AND LARGE LIMBS DOWN ACROSS A QUARTER MILE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WWUS81 KPHI 051934
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT SUN JUN 5 2016
NJZ007-PAZ054-055-060>062-103-052100-
WARREN-CARBON-MONROE-BERKS-NORTHAMPTON-WESTERN MONTGOMERY-LEHIGH-
334 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WARREN...
WESTERN SUSSEX...NORTHERN CHESTER...NORTHAMPTON...LEHIGH...MONROE...
BERKS...CARBON AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 332 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHICKSHINNY TO LAKE HERITAGE...AND MOVING NORTHEAST AT
50 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...READING...LEHIGHTON...MOUNT POCONO...BETHLEHEM...EMMAUS...
WYOMISSING...NORTHAMPTON...EAST STROUDSBURG...TOBYHANNA...NAZARETH...
PALMERTON...BANGOR...BIRDSBORO...KUTZTOWN...JIM THORPE...HAMBURG...
SLATINGTON...FLEETWOOD AND SINKING SPRING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN NEW JERSEY...AND EASTERN PENNSYLVANIA.
LAT...LON 4057 7602 4065 7598 4074 7576 4091 7599
4101 7573 4109 7577 4113 7569 4112 7564
4123 7554 4125 7513 4115 7515 4114 7509
4108 7503 4110 7497 4107 7494 4024 7569
4014 7587 4049 7643
TIME...MOT...LOC 1932Z 238DEG 54KT 4117 7614 3980 7720
$$
LFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 5, 9:31 AM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 9:31 AM EDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
931 AM EDT SUN JUN 5 2016
.SYNOPSIS...
A cold front is expected to push through our region late today.
A second cold front will slide through late Tuesday. High pressure
will then build southeastward toward the Mid Atlantic region through
the remainder of the work week before a warm front approaches our
region for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
sun has broken out...at least for the time-being...across southern
delaware and adjacent portions of the maryland eastern shore. have
adjusted temps up just a bit there. based on current radar
trends...and on current model guidance...have reduced pops to low
chc everywhere for the rest of the morning...then gradually ramp
them up again this afternoon in anticipation of the cold front.
current thinking is that showers/thunderstorms start rolling into
the western and northern portions of the cwa around 2PM...then
continue eastward...reaching philadelphia around 4 or 5 pm...then
off the coast around sunset. storms will be strong...probably
severe in spots. also expecte heavy rain and lightning.
730 AM discussion below...
quick update to the weather grids this morning to increase pops
through 9 AM to account for mainly light showers now moving north
through new jersey. these showers are associated with the warm
front moving north, with dewpoints into the low 70s to the south
and in the 60s to the north.
3AM discussion below...
A warm front was moving nwd acrs the region this mrng and some
rain accompanied the front. Mdl guid has been reasonably
consistent that the sern portions of the area would be genly dry
thru the mrng hours, and psbly later. Latest radar showed a decent
swath of precip acrs MD and VA movg ewd and weakening. The HRRR
does want to bring some of this into the Delmarva and ern PA/srn
NJ in the next few hours but that would be it for the mrng precip
in these areas.
THen all eyes turn to the approach of a cdfnt later this aftn into
this eve. As has been the case for the last few days, there still
exists the potential for severe wx. CAPE is moderate, but there is
good unidirectional shear, but lapse rates are weak. Gusty wind and
heavy rain appear to be the main threats, but the front should be
progressive enough to preclude any widespread flooding issues.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
The front will move off the coast by midnight or shortly
thereafter and rain will end from w to e durg the eve and erly
overnight pd. Behind the fropa, conds will improve and dry out for
the remainder of the overnight.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Monday...looks to be a relative lull in the unsettled pattern.
Continued to undercut temps as the MOS guidance shows temps well
above deterministic models and even max temps a few degrees above
what was observed yesterday. Even though today's front isn't a
very strong front, there should still be enough cold air advection
behind the front to result in temps a few degrees lower than what
we've been seeing. Plus, if we do have widespread rain today, wet
ground could further temper any warming on Monday.
Tuesday...the second, and possibly stronger, cold front is still
due to arrive during the later half of the day. Interestingly
though, in stark contrast to the front today, the upper level
short wave trough accompanying this front may be rather weak.
Thus there will be limited upper level support for widespread
convection. For now, kept PoPs in the 20 to 30 percent range (with
the higher PoPs across the NW where orographic lift could enhance
convection).
Wednesday...A deeper and more intense upper level shore wave
trough will dig SE over the region on Wednesday. Though there
isn't a very well defined surface boundary, would not be surprise
if convection is more widespread on Wednesday than on Tuesday.
Thursday through Sunday...Through much of this period our region
will be on the outer periphery of a long wave ridge over the
central U.S.. Could see chances of rain as short wave troughs
embedded in the upper level northwesterly flow dig SE over the
region, but with this pattern it is notoriously difficult to time
out these features this far in advance. Another feature of note is
a surface warm front that could lift through the region Friday or
Saturday bringing another chance for precip and an end to the
highs only in the 70s.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Conds were genly VFR acrs the region with some lcl MVFR mixed in.
Cigs are expected to decrease thru the mrng as a wmfnt approaches
from the s. Widespread MVFR will eventually prevail, with some IFR
also psbl. Rain chcs are highest this AM n and w, with little s and
e.
Precip chcs shud increase after day break but guid differs as to
what extent. The best rain chcs will occur later this aftn with the
approach of a cdfnt from the w.
Shra and tsra are expected. Strong gusty winds are psbl.
Behind the fropa, conds will improve, with a return to VFR later in
the eve and overnight.
Outside of any tsra, wind will genly shift from se to sw and durg
the aftn, but speeds will be less than 10 kts.
Outlook...
Monday...VFR conditions expected.
Tuesday through Wednesday...mostly VFR though there is a small
chance of MVFR conditions with showers and Thunderstorms on Tuesday
and Wednesday primarily during the day time hours.
Thursday...VFR conditions expected.
&&
.MARINE...
A SCA remains in effect for the ocean waters from this afternoon
until early Monday. S to sw wind will increase ahead of a cfp and
seas will rise to the 3 to 5 ft range late tonight before decreasing
a bit by Mon mrng.
Outlook...
Monday and Tuesday...winds and seas should stay below SCA criteria.
Tuesday night through Thursday...northwesterly winds will increase
behind a cold front Tuesday night, and gusts above 25 kt could
develop early Wednesday morning. Seas will subsequently increase on
the coastal waters to near 5 ft. Elevated winds and seas could
continue through the day Thursday.
&&
.TIDES/COASTAL FLOODING...
We expect one more round of high tides near, but falling short, of
minor flooding thresholds with the high tide cycle Sunday evening.
By late tonight, flow should begin to shift more offshore...reducing
the risk of coastal flooding for the remaining high tide cycles.
&&
.EQUIPMENT...
The DOX 88D will likely be out of service until at least Monday
June 6. Alternate nearby radars that cover portions of Delmarva
include DIX, LWX, AKQ as well as terminal doppler radars TBWI,
TADW, and TPHL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 5 AM EDT
Monday for ANZ450>455.
&&
Synopsis...Johnson
Near Term...Nierenberg/Miketta
Short Term...Nierenberg
Long Term...Johnson
Aviation...Johnson/Nierenberg
Marine...Johnson/Nierenberg
Tides/Coastal Flooding...
Equipment...Hazardous weather outlook, Jun 5, 3:42 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EDT SUN JUN 5 2016 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 070-071-101>106-060745- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 342 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD IS DAMAGING WINDS. HEAVY RAIN...LEADING TO FLOODING PRIMARILY IN POOR DRAINAGE AREAS IS ALSO POSSIBLE THROUGH THE DAY TODAY. PLEASE MONITOR THE FORECAST...ESPECIALLY IF YOU HAVE OUTDOOR PLANS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DEZ001>004-NJZ012>014-016-020>027-060745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 342 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD IS DAMAGING WINDS. HEAVY RAIN...LEADING TO FLOODING PRIMARILY IN POOR DRAINAGE AREAS IS ALSO POSSIBLE THROUGH THE DAY TODAY. PLEASE MONITOR THE FORECAST...ESPECIALLY IF YOU HAVE OUTDOOR PLANS. TIDE LEVELS MAY APPROACH MINOR FLOODING THRESHOLDS AGAIN THIS EVENING...ESPECIALLY ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ430-431-450>455-060745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...WITH WIND GUSTS ABOVE 34 KNOTS...ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JOHNSON
In the hours before
Special weather statement, Jun 5, 3:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT SUN JUN 5 2016
NJZ007-PAZ054-055-060>062-103-052100-
WARREN-CARBON-MONROE-BERKS-NORTHAMPTON-WESTERN MONTGOMERY-LEHIGH-
334 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WARREN...
WESTERN SUSSEX...NORTHERN CHESTER...NORTHAMPTON...LEHIGH...MONROE...
BERKS...CARBON AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 332 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHICKSHINNY TO LAKE HERITAGE...AND MOVING NORTHEAST AT
50 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...READING...LEHIGHTON...MOUNT POCONO...BETHLEHEM...EMMAUS...
WYOMISSING...NORTHAMPTON...EAST STROUDSBURG...TOBYHANNA...NAZARETH...
PALMERTON...BANGOR...BIRDSBORO...KUTZTOWN...JIM THORPE...HAMBURG...
SLATINGTON...FLEETWOOD AND SINKING SPRING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN NEW JERSEY...AND EASTERN PENNSYLVANIA.
LAT...LON 4057 7602 4065 7598 4074 7576 4091 7599
4101 7573 4109 7577 4113 7569 4112 7564
4123 7554 4125 7513 4115 7515 4114 7509
4108 7503 4110 7497 4107 7494 4024 7569
4014 7587 4049 7643
TIME...MOT...LOC 1932Z 238DEG 54KT 4117 7614 3980 7720
LFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:02 PM EDT | Special Weather Statement | PHI | Atlantic | 43 min |
| Jun 5, 4:44 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jun 5, 5:06 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 54 min |
| Jun 5, 5:18 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jun 5, 5:23 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 52 min |
| Jun 5, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 52 min |
| Jun 5, 5:58 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 47 min |
| Jun 5, 6:31 PM EDT | Special Marine Warning | PHI | 89 min | |
| Jun 5, 6:33 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Monmouth, Ocean | 42 min |
| Jun 5, 6:47 PM EDT | Special Marine Warning | PHI | 118 min | |
| Jun 5, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 46 min |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 38 min |
| Jun 5, 6:25 PM EDT | Special Weather Statement | PHI | Queen Anne's | 50 min |
| Jun 5, 7:51 PM EDT | Special Weather Statement | PHI | Queen Anne's | 39 min |
| Jun 5, 4:05 PM EDT | Special Weather Statement | PHI | Sussex | 40 min |
| Jun 5, 4:35 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 40 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.